Hail, Noble
- When
- March 19, 9:27 PM CST
- Where
- Noble County, 5 mi SW of Red Rock
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.419, -97.234
A cold front moved into the northwest third of Oklahoma during the afternoon of the 19th before stalling during the early evening hours. As an upper level storm system approached the southern plains, moist air from the Gulf of Mexico began spreading north into Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A cold front moved into the northwest third of Oklahoma during the afternoon of the 19th before stalling during the early evening hours. As an upper level storm system approached the southern plains, moist air from the Gulf of Mexico began spreading north into Oklahoma. Scattered showers and thunderstorms formed over north central Oklahoma late on the 19th. Several of these thunderstorms became severe, producing large hail and flooding rainfall. After midnight, the stationary front became a warm front and lifted to the north. Additional thunderstorms developed in western and northwest Oklahoma. Several of these thunderstorms also became severe with large hail and very heavy rainfall. Flooding was reported in several areas of northern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 19, 8:07 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 907 PM CDT MON MAR 19 2007 .UPDATE... A SMALL AMPLITUDE SHORT WAVE THAT MOVED THROUGH THE AREA DURING THE AFTERNOON WAS LIKELY AIDING CONVECTION OVER ARKANSAS THIS EVENING. BEHIND THE WAVE... WEAK SHORT WAVE RIDGING HAS LIKELY HELPED TO SUPPRESS MUCH CONVECTION OVER CENTRAL OKLAHOMA DURING THE EARLY PART OF THE EVENING. MEANWHILE... A SECOND LARGER UPPER TROUGH MOVING THROUGH NEW MEXICO WAS LIKELY AIDING SOME HIGH- BASED SHOWER ACTIVITY OVER THE TEXAS PANHANDLE AND WESTERN OKLAHOMA. TO THIS POINT... MOST OF THE PRECIPITATION IN WESTERN OKLAHOMA HAS LIKELY BEEN VIRGA. AT THE SURFACE... THE COLD FRONT HAS CONTINUED TO SAG SLOWLY SOUTH BUT WILL LIKELY SOON BECOME STATIONARY ACROSS PARTS OF SOUTHWEST AND CENTRAL OKLAHOMA. WE WILL BUMP TEMPS UP A BIT TONIGHT IN A FEW AREAS THE SOUTH OF THE LOCATION WHERE THE FRONT EXPECTED TO BECOME STATIONARY. AS THE UPPER WAVE OVER NM CONTINUES TO MOVE EAST... WE EXPECT TO SEE SHOWERS AND A FEW THUNDERSTORMS DEVELOP OVER THE REGION... WITH THE BEST CHANCES STILL BEING NEAR AND NORTH OF THE FRONT. THE EVENING SOUNDING AT OUN HAS SHOWN A SIGNIFICANT DEEPENING OF LOW LEVEL MOISTURE AND ALSO AN EROSION OF MOST OF THE STRONG CAP THAT WAS EVIDENT EARLIER IN THE DAY. LATEST RADAR DOES INDICATE AN INCREASE OF SHOWERS NOW OCCURRING OVER NORTH CENTRAL OKLAHOMA... WITH REFLECTIVITIES HIGH ENOUGH THAT SOME OF THE RAIN IS NOW LIKELY REACHING THE GROUND. && .PREV DISCUSSION... /ISSUED 332 PM CDT MON MAR 19 2007/ DISCUSSION...STILL EXPECTING AN UNSETTLED WEATHER PATTERN THE NEXT SEVEN DAYS...BUT THE MAJORITY OF RAINFALL AND STRONG THUNDERSTORMS MAY HOLD OFF UNTIL THE WEEKEND. UNTIL THEN...A STRONG CAP AND LACK OF WIDESPREAD SUSTAINED LIFTING SHOULD LIMIT THE AREAL COVERAGE OF RAIN/THUNDER. BETTER CHANCES WILL EXIST IN THE NORTHERN HALF OF OKLAHOMA WHERE WEAK FRONTAL BOUNDARIES WILL PROVIDE A FOCUS FOR PRECIPITATION BOTH TONIGHT AND ON THURSDAY. OTHERWISE...SUBSTANTIAL AGREEMENT AMONG THE LONG RANGE MODELS...HPC...AND SURROUNDING OFFICES...SUPPORTS KEEPING POPS LOWER AND MORE LIMITED IN AREA UNTIL THE UPPER LEVEL STORM OF INTEREST ARRIVES FRIDAY-SUNDAY. THEREFORE...THIS FORECAST PACKAGE REPRESENTS A CONSIDERABLE SHIFT IN THINKING...AND POPS/WEATHER/RAINFALL TOTALS HAVE BEEN UPDATED THROUGH DAY 7. BEGINNING WITH TONIGHT...LIKELY POPS HAVE BEEN TRIMMED AWAY FROM CENTRAL OKLAHOMA TOWARD NORTHERN OKLAHOMA. DEEP LOW LEVEL MOISTURE...STEEP MID LEVEL LAPSE RATES...AND INSTABILITY WILL BE IN PLACE TONIGHT...AND LIKELY FOR MUCH OF THE WEEK. A STRONG CAP...HOWEVER...WAS EVIDENT ON MORNING SOUNDINGS THROUGHOUT THE REGION...AND THIS WILL KEEP THUNDERSTORMS LIMITED TO THE AREAS OF STRONGEST LIFT. A SLOW MOVING COLD FRONT WILL STALL THIS EVENING FROM JUST NORTH OF OKLAHOMA CITY TO NEAR CLINTON AND MANGUM. BEST CHANCE FOR RAIN OVERNIGHT WILL BE NORTH OF THE FRONT WHERE COOLER MID LEVEL TEMPERATURES AND AN UPPER LEVEL WAVE MAY COMBINE TO REMOVE THE CAP. THE WAVE WILL MOVE OUT OF NEW MEXICO THIS EVENING TOWARD NORTH CENTRAL OKLAHOMA BY MORNING. THERE IS STILL SOME QUESTION WHETHER STORMS WILL FORM...BECAUSE THE MODELS HAVE BEEN VERY POOR IN HANDLING THE CAP STRENGTH...AND THE WAVE IS SUBTROPICAL/PRODUCING MOST OF ITS LIFT HIGH ALOFT. THE OVERWHELMING MAJORITY OF MODEL SOLUTIONS...HOWEVER...INCLUDING THE SHORT RANGE ENSEMBLE...SUGGEST RAIN IS LIKELY NORTH OF THE FRONT. IF RAIN/STORMS DO DEVELOP THEY WILL BE ELEVATED...BUT COULD MAKE USE OF SUBSTANTIAL ELEVATED CAPE ABOVE 1000 J/KG...GIVEN THE STEEP LAPSE RATES. WOULD NOT BE SURPRISED TO SEE SOME MARGINALLY SEVERE HAIL SIZES TONIGHT ACROSS NORTHERN OKLAHOMA. THE UPPER WAVE WILL EXIT TO THE NORTHEAST EARLY IN THE DAY TUESDAY...LEAVING WEAK SUBSIDENCE IN ITS WAKE...AND A DRYLINE SETTING UP IN THE PANHANDLES. ANY AFTERNOON STORM DEVELOPMENT WOULD MOST LIKELY TAKE PLACE ALONG THE DRYLINE...WITH PERHAPS SCATTERED STORMS APPROACHING WESTERN OKLAHOMA. LACK OF UPPER SUPPORT SHOULD LIMIT THIS ACTIVITY. SIMILARLY...THE DRYLINE/TROUGH AXIS COULD BE A FOCUS FOR DEVELOPMENT ON WEDNESDAY AS IT MOVES INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...BUT THE LACK OF UPPER SUPPORT SUGGESTS COVERAGE WILL BE SCATTERED AT BEST. RAIN CHANCES MAY GO UP A BIT IN THE NORTH ON THURSDAY WITH THE NEXT WEAK FRONT SLIPPING INTO THE AREA...BUT UPPER SUPPORT IS AGAIN LACKING. LOOKING TOWARD NEXT WEEKEND...THE UPPER SUPPORT SHOULD ARRIVE LATE FRIDAY THROUGH SUNDAY...AND THE CHANCE FOR HEAVY RAIN AND SEVERE WEATHER WILL GO UP. THE GFS HAS TRENDED STRONGLY TOWARD THE ECMWF...UKMET...AND CANADIAN MODELS IN BRINGING THE LARGE UPPER SYSTEM OUT OF THE SOUTHWEST OVER THE WEEKEND. THERE COULD BE MULTIPLE ROUNDS OF STORMS PROGRESSING WEST TO EAST. TEMPERATURES THROUGHOUT THE PERIOD WILL BE MILD WITH BREEZY SOUTH WINDS AND HIGH HUMIDITY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 59 69 60 73 / 30 30 10 10 HOBART OK 56 68 60 72 / 30 20 20 30 WICHITA FALLS TX 61 74 62 76 / 20 10 10 10 GAGE OK 52 69 59 75 / 50 20 30 30 PONCA CITY OK 54 65 62 73 / 60 60 20 20 DURANT OK 60 75 61 74 / 20 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/26
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON MAR 19 2007
OKZ004>048-050>052-TXZ083>090-201200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON MAR 19 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A COLD FRONT FROM SOUTHEASTERN KANSAS THROUGH FAR NORTHWEST OKLAHOMA
INTO THE TEXAS PANHANDLE AT MIDDAY WILL MOVE SOUTH INTO NORTHERN AND
CENTRAL NORTHERN OKLAHOMA THIS AFTERNOON... BEFORE STALLING LATE
THIS AFTERNOON OR EARLY THIS EVENING. MEANWHILE AHEAD OF THE FRONT
BRISK SOUTHERLY WINDS CONTINUE TO PULL MOIST AIR NORTHWARD INTO THE
AREA. MORNING UPPER AIR DATA SHOWED A STRONG CAP OVER THE AREA WHICH
WILL WORK TO SUPRESS THUNDERSTORM DEVELOPMENT. THE CAP MAY WEAKEN
SUFFICIENTLY TO ALLOW THUNDERSTORM DEVELOPMENT NEAR THE FRONT LATE
THIS AFTERNOON OR EARLY THIS EVENING...WITH THE BEST CHANCES FOR
STORM DEVELOPMENT REMAINING IN NORTH CENTRAL OKLAHOMA. ADDITIONAL
THUNDERSTORM DEVELOPMENT WILL ALSO BE POSSIBLE LATER TONIGHT AS A
STRENGTHENING LOW LEVEL JET AND APPROACHING UPPER LEVEL DISTURBANCE
AID LIFT ALONG AND NORTH OF THE FRONT. INSTABILITY WILL BE
SUFFICIENT FOR A FEW STRONG STORMS BUT ORGANIZED SEVERE STORMS ARE
NOT EXPECTED AS WIND SHEAR REMAINS RELATIVELY WEAK.
PROBABILITY TABLE...
VALID THROUGH 700 CDT TUESDAY MAR 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY FROM TUESDAY
THROUGH SUNDAY. THE GREATEST CHANCES FOR SEVERE STORMS WILL BE ON
THURSDAY... AND POSSIBLY FRIDAY.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN WILL BE POSSIBLE TOWARD THE END OF THE WEEK... AND MAY
FALL ON GROUND THAT WILL ALREADY BE WET FROM EARLIER RAINS. SOME
FLOODING MAY OCCUR BY THE WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
CMS/IISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1015 PM CDT MON MAR 19 2007 OKZ012-013-200330- GARFIELD OK-NOBLE OK- 1015 PM CDT MON MAR 19 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND NOBLE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF GARBER TO 5 MILES SOUTHWEST OF RED ROCK AT 1015 PM CDT...MOVING NORTHEAST AT 15 MPH. HAIL TO NEAR THE SIZE OF DIMES AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS. CJS
The Vance AFB radar (KVNX), 87 km away, was scanning. The volume nearest the first event began at 03:27 UTC.
7 flash flood, 5 hail. Local standard time, as filed.
Rainfall totals of 2 to 4 inches over central Noble County generated flash flooding in the area. At 0120 CST, a law enforcement official reported that flash flooding had covered and closed Oklahoma State Highway 15 one mile west of Red Rock. The floodwaters reached were 2 to 3 feet deep over the highway.
Heavy rainfall totals of 3 to 7 inches over northern Kay County produced flash flooding in the area. At 0930 CST, the Kay County emergency manager reported flooding of low lying secondary roads in Chilocco along Chilocco Creek.
Heavy rainfall totals of 3 to 7 inches over northern Kay County during the morning hours of March 20 produced flash flooding in the area. At 1135 CST, the Kay County sheriff's office reported flash flooding from the Bois d'Arc Creek over Oklahoma State Highway 11 three miles west of Kildare.
Heavy rainfall totals of 3 to 7 inches over northern Kay County during the morning hours of March 20 produced flash flooding in the area. At 1147 CST, the Kay County sheriff's office reported flash flooding along rural roads over Wolf Creek one mile east of Newkirk.
Heavy rainfall totals of 3 to 7 inches over northern Kay County during the morning hours of March 20 produced flash flooding in the area. At 1200 CST, the Kay County emergency manager reported that flash flooding had inundated and closed 13th Street on the south side of the Blackwell.
Heavy rainfall totals of 3 to 7 inches over northern Kay County during the morning hours of March 20 produced flash flooding in the area. At 1200 CST, the Kay County emergency manager reported that flash flooding along a small creek had overtopped and closed Waverly Road about 2 miles north of the Ponca City Airport.
Heavy rainfall totals of 3 to 7 inches over northern Kay County during the morning hours of March 20 produced flash flooding in the area. At 1200 CST, the Kay County emergency manager reported that flash flooding from along Turkey Creek had covered and closed Oklahoma State Highway 11 four miles northeast of Ponca City and one miles east of the intersection with U.S. Highway 77. The powerful forces of the floodwaters damaged a temporary low water crossing on OK State Highway 11, tearing a 10-foot-wide section from the highway and damaging culverts under the highway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23373, 23377, 23374, 23375, 24260, 23376, 24261, 24262, 24263, 24265, 24266, 24267.